MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VAS HD AC 4MM X 30 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. VAS HD AC 4MM X 30 DEG; ARTHROSCOPE
Model Number 72202959S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device, which was used in the procedure, was returned for evaluation.There was a relationship between the reported event and the device.A visual inspection was performed and showed the scope to have distal tip and fiber damage and a cracked and scratched distal lens.The root cause is contact with another source.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions a device labeling/ifu review was performed and indicated instructions for use includes recommendations, instructions and precautionary statements for proper use of the product.The risk level based on severity and final occurrence is acceptable.This failure is confirmed not originate from manufacturing, packaging, or labeling defects.No manufacturing related defects were observed.
 
Event or Problem Description
It was reported that during knee scope procedure, the scope was scratched.A backup device was available to complete the procedure with no delay or patient injuries.Results of investigation have concluded that this unit has a cracked distal lens which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
VAS HD AC 4MM X 30 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10569711
Report Number3003604053-2020-00110
Device Sequence Number3167807
Product Code HRX
UDI-Device Identifier00885554023367
UDI-Public00885554023367
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202959S
Device Catalogue Number72202959S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2020
Initial Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;